Alert archive / Missouri / Tornado Warnings in 2024
Tornado Warning 80, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 26, 2024, 6:11 PM CDT for Carter County, Missouri. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 6:11 PM CDT (23:11 UTC)
- Expired
- May 26, 2024, 7:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
County Carter County, MO
The radar
The St Louis radar (KLSX), 189 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:00 PM CDT | TSTM WND DMG | Van Buren, MO | Trees down in Van Buren. |
| May 26, 7:05 PM CDT | HAIL 1 | 1 Ene Van Buren, MO | 1 hail and trees down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 742 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.9
The text
As transmitted.
609
WFUS53 KPAH 262311
TORPAH
MOC035-270015-
/O.NEW.KPAH.TO.W.0080.240526T2311Z-240527T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
611 PM CDT Sun May 26 2024
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Western Carter County in southeastern Missouri...
* Until 715 PM CDT.
* At 609 PM CDT, a confirmed tornado was located over Birch Tree, or
11 miles east of Mountain View, moving east at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Fremont around 630 PM CDT.
Van Buren around 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3709 9122 3708 9111 3710 9101 3710 9096
3687 9098 3688 9122
TIME...MOT...LOC 2309Z 277DEG 27KT 3700 9150
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
DWS2 follow-up statements
347
WWUS53 KPAH 262338
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
638 PM CDT Sun May 26 2024
MOC035-270015-
/O.CON.KPAH.TO.W.0080.000000T0000Z-240527T0015Z/
Carter MO-
638 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHWESTERN CARTER COUNTY...
At 637 PM CDT, a confirmed tornado was located just west of Fremont,
or 11 miles west of Van Buren, moving east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Fremont around 645 PM CDT.
Van Buren around 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3708 9122 3708 9111 3709 9108 3709 9096
3690 9098 3693 9122
TIME...MOT...LOC 2337Z 269DEG 40KT 3699 9122
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
DWS573
WWUS53 KPAH 262349 RRA
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
649 PM CDT Sun May 26 2024
MOC035-270015-
/O.CON.KPAH.TO.W.0080.000000T0000Z-240527T0015Z/
Carter MO-
649 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHWESTERN CARTER COUNTY...
At 648 PM CDT, a confirmed large and extremely dangerous tornado was
located over Fremont, or 7 miles west of Van Buren, moving east at 25
mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado. This storm has a
history of producing tornadoes!
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Van Buren around 655 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.
&&
LAT...LON 3708 9122 3708 9111 3709 9108 3709 9096
3690 9098 3693 9122
TIME...MOT...LOC 2348Z 264DEG 22KT 3699 9115
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
DWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 26, 3:14 PM CDT, 2 hours 57 minutes earlier. Its key messages:
- A final line of storms is expected to move southeast through the region this evening. Damaging winds, large hail, and tornadoes will remain a threat tonight.
- The flood threat remains as many areas saw several inches of rainfall. The flood watch is unchanged.
- A much needed respite from the active weather pattern is in store for the bulk of next week, as we return to drier weather and near normal temperatures.
Area forecast discussion, May 26, 3:14 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
314 PM CDT Sun May 26 2024
.KEY MESSAGES...
- A final line of storms is expected to move southeast through
the region this evening. Damaging winds, large hail, and
tornadoes will remain a threat tonight.
- The flood threat remains as many areas saw several inches of
rainfall. The flood watch is unchanged.
- A much needed respite from the active weather pattern is in
store for the bulk of next week, as we return to drier weather
and near normal temperatures.
&&
.DISCUSSION...
Issued at 216 PM CDT Sun May 26 2024
Visible satellite shows extensive clearing taking place behind a
convective complex now moving across central Kentucky. While
convective overturning has been evident over the past few hours,
surface observations are beginning to show boundary layer recovery
taking place. Most, if not all available guidance shows scattered
development of showers and storms to the west and northwest this
afternoon. The atmosphere is expected to continue to strongly destabilize
with CAPE values reaching upwards of 3000+ J/kg. The
expectation is that updrafts will be able to take advantage of
this instability and could quickly become severe. The
thermodynamic and kinematic fields that these storms will be
moving into will be more than sufficient for severe weather into
the evening hours. All hazards will be possible with these
storms with damaging winds, large hail, and tornadoes possible.
The main questions surrounding this evening is convective mode,
specifically how long discrete convection lasts before becoming
linear. A strong tornado threat will especially be associated
with any supercell mode, with the primary hazard becoming
widespread damaging winds with linear modes.
The flood threat will also continue tonight with heavy rainfall
rates. Antecedent conditions will be favorable with recent radar
estimates of 3-5 inches of rainfall across portions of SE MO and W
KY. Any additional heavy rainfall will only aggravate ongoing
conditions and could lead to further flash flooding. The flood watch
will continue through 12Z Mon.
Surface high pressure builds across the region Monday bringing much
drier weather to much of the work week. Cooler temperatures and
lower relative humidity are expected Tuesday and Wednesday. High
pressure eventually moves eastward across the Great Lakes with
an upper level disturbance moving across the northern plains
bringing weak height falls across the area. This will bring a
slight increase in PoPs for Friday and into the weekend.
Temperatures will also increase back to near or above normal
with southerly flow.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1230 PM CDT Sun May 26 2024
Skies are clearing behind the convective complex now moving into
central Kentucky. Another round of SHRA/TSRA will move into the
region this afternoon and evening. Flight reductions in
CIGS/Vsby are expected with this line. Late tonight, conditions
dry out for the remainder of the TAF period. South winds this
afternoon will veer toward the west tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Monday morning for ILZ075>078-080>094.
MO...Flood Watch through Monday morning for MOZ076-086-087-100-
107>112-114.
IN...Flood Watch through Monday morning for INZ081-082-085>088.
KY...Flood Watch through Monday morning for KYZ001>022.
&&
DISCUSSION...AD
AVIATION...ADHazardous weather outlook, May 26, 3:56 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 356 PM CDT Sun May 26 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-272100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 356 PM CDT Sun May 26 2024 /456 PM EDT Sun May 26 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Another round of severe thunderstorms will move through the region late this afternoon and evening. All hazards are possible including very large hail, damaging winds in excess of 70 mph, and tornadoes (including the potential for a strong tornado). Significant flash flooding is also possible with torrential rains falling on areas that already received 2 to 5 inches this morning. A Flood Watch remains in effect for the entire area. .DAYS TWO THROUGH SEVEN...Monday through Saturday A small chance of thunderstorms returns to the forecast for Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. Any reports of storm damage or flooding will be greatly appreciated.
In the hours before
Local storm report, May 26, 3:48 PM CDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
348 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Flash Flood 4 W Gracey 36.88N 87.74W
05/26/2024 Trigg KY Public
Flooding over US68 near I-24.
&&
ATLLocal storm report, May 26, 4:32 PM CDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
432 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM Flash Flood Lowndes 37.15N 90.26W
05/26/2024 Wayne MO Emergency Mngr
Water over Hwy E in Lowndes.
&&
ATLLocal storm report, May 26, 4:46 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
446 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM Flash Flood 3 S Zalma 37.11N 90.08W
05/26/2024 Bollinger MO Emergency Mngr
Water over MO51 north of Arab.
&&
ATLLocal storm report, May 26, 5:03 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
503 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM Flash Flood Cape Girardeau 37.31N 89.55W
05/26/2024 Cape Girardeau MO Emergency Mngr
Street flooding in Cape Girardeau.
&&
ATLLocal storm report, May 26, 5:04 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
504 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM Flash Flood Cape Girardeau 37.31N 89.55W
05/26/2024 Cape Girardeau MO Public
Report from mPING: Street/road flooding.
&&
ATLLocal storm report, May 26, 5:23 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
523 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Flash Flood 6 WSW Hamlin 36.55N 88.17W
05/26/2024 Calloway KY Emergency Mngr
Up to 3 feet of water over the road of
Speaker Trail at KY121.
&&
ATLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:30 AM CDT | Severe Thunderstorm Warning | PAH | Carter | 30 min |
| May 26, 6:02 AM CDT | Tornado Warning | PAH | Ripley | 43 min |
| May 26, 6:22 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Carter, Ripley, Stoddard, Wayne | 38 min |
| May 26, 6:33 AM CDT | Tornado Warning | PAH | Butler, Ripley, Stoddard | 27 min |
| May 26, 6:38 AM CDT | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 37 min |
| May 26, 6:40 AM CDT | Areal Flood Advisory | PAH | Carter, Ripley | 3 hr |
| May 26, 6:47 AM CDT | Flash Flood Warning | PAH | Carter, Ripley | 18 hr |
| May 26, 6:59 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Mississippi, New Madrid, Scott, Stoddard | 46 min |
| May 26, 7:00 AM CDT | Tornado Warning | PAH | Stoddard | 30 min |
| May 26, 7:09 AM CDT | Flash Flood Warning | PAH | Bollinger, Butler, Ripley, Stoddard, Wayne | 9 hr |
| May 26, 7:22 AM CDT | Tornado Warning | PAH | Mississippi, New Madrid, Scott | 23 min |
| May 26, 7:27 AM CDT | Tornado Warning | PAH | New Madrid | 18 min |
| May 26, 7:29 AM CDT | Tornado Warning | PAH | Scott | 16 min |
| May 26, 7:37 AM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 10 hr |
| May 26, 7:42 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Mississippi, New Madrid | 48 min |
| May 26, 7:46 AM CDT | Tornado Warning | PAH | Mississippi | 29 min |
| May 26, 8:09 AM CDT | Flash Flood Warning | PAH | Cape Girardeau, Scott | 9 hr |
| May 26, 8:23 AM CDT | Areal Flood Advisory | PAH | Mississippi, New Madrid | 7 hr |
| May 26, 9:10 AM CDT | Special Weather Statement | PAH | Butler, Ripley, Wayne | 50 min |
| May 26, 9:32 AM CDT | Areal Flood Advisory | PAH | Wayne | 12 min |
| May 26, 9:44 AM CDT | Flash Flood Warning | PAH | Wayne | 7 hr |
| May 26, 6:58 PM CDT | Tornado Warning | PAH | Carter | 62 min |
Nearby
Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.